Alert archive / Illinois / Flash Flood Warnings in 2001

Flash Flood Warning 1, NWS Paducah, KY

June 5, 2001Jefferson County, Illinois

NWS Paducah, KY issued this flash flood warning at Jun 5, 2001, 7:05 PM CDT for Jefferson County, Illinois. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 5, 2001, 7:05 PM CDT (00:05 UTC)
Expired
Jun 5, 2001, 9:00 PM CDT
In force
115 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jefferson County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 060004
FFWPAH
ILC081-060200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
705 PM CDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 900 PM CDT

* AT 705 PM CDT...RADAR SHOWED PERSISTENT THUNDERSTORMS FROM
  WOODLAWN TO MOUNT VERNON...MOVING EAST AT 20 MPH. DOPPLER RADAR
  ESTIMATED 3 TO 4 INCHES OF RAIN HAS FALLEN JUST WEST OF MOUNT
  VERNON.

* ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE AS THE SLOW MOVING
  THUNDERSTORMS CONTINUE TO PRODUCE VERY HEAVY RAIN. THE AXIS OF
  HEAVIEST RAIN SHOULD BE ACROSS THE CENTRAL PART OF JEFFERSON
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE...
  WOODLAWN
  MOUNT VERNON
  BLUFORD

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3846 8873 3815 8874 3814 8912 3845 8913

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:27 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 5, 2:27 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
227 PM CDT WED JUN 5 2001

LATEST SURFACE ANALYSIS SHOWED WEAK LOW PRESSURE CENTERED OVER
NORTHEAST KANSAS. FROM THE LOW A STATIONARY FRONT EXTENDED EASTWARD
ACROSS CENTRAL ILLINOIS AND CENTRAL INDIANA. BIGGEST CHALLENGE THIS
PACKAGE WILL BE TO DETERMINE WHEN THIS BOUNDARY WILL DROP SOUTHEAST
ACROSS OUR CWA.

THE COMBINATION OF A TROPICAL DISTURBANCE MOVING NORTH OUT OF THE
GULF AND WESTERLY WINDS ALOFT WILL PREVENT THE FRONT FROM MAKING
MUCH SOUTHWARD PROGRESS. UNTIL THIS HAPPENS...WE WILL REMAIN IN A
WARM...MOIST...AND UNSTABLE AIRMASS. EXPECT SCATTERED RW/TRW THIS
AFTERNOON TO DISSIPATE THIS EVEVNING WITH RW/TRW REDEVELOPING ACROSS
ALL BUT THE SE QUARTER OF THE CWA BY MORNING. IT LOOKS LIKE THE NOSE
OF THE SFC AND UPPER LEVEL RIDGE WILL OVERSPREAD MOST OF WESTERN
KENTUCKY DURING THE NIGHT WHICH SHOULD PRECLUDE ANY REGENERATION OF
CONVECTION. ON WEDNESDAY THE FLOW ALOFT BECOMES MORE NORTHWEST WHICH
WILL GIVE THE FRONT A GENTLE PUSH. WEDNESDAY WILL BE AN ACTIVE DAY
AS THE FRONT SLOWLY APPROACHES AND CROSSES PART OF THE REGION. AVN
MUCH FASTER WITH FROPA THAN THE ETA...SO WILL COMPROMISE BETWEEN THE
TWO. EXPECT THE FRONT TO CLEAR THE SE CORNER OF THE CWA EARLY
THURSDAY MORNING...SO WILL KEEP POPS ALL NIGHT WEDNESDAY NIGHT INTO
EARLY THURSDAY MORNING ACROSS SE HALF OF CWA. IN THE WAKE OF THE
FRONT THURSDAY HIGH PRESSURE WILL OVERSPREAD THE REGION FROM NW TO
SE. ON SATURDAY A QUICK MOVING SYSTEM DIVING SE ACROSS THE AREA
SHOULD TOUCH OFF A FEW RW/TRW...OTHERWISE FOR THE REST OF THE
EXTENDED...IT LOOKS LIKE PARTLY CLOUDY WITH NEAR NORMAL
TEMPERATURES.

FWC/MAV TEMPS SIMILAR BUT WILL LEAN TOWARD SLIGHTLY WARMER FWC.

.PAH...NONE.

PACKETT

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:30 PM CDTSevere Thunderstorm WarningPAHWayne45 min
Jun 5, 7:56 PM CDTSevere Thunderstorm WarningPAHEdwards, White49 min
Jun 5, 8:00 PM CDTFlash Flood WarningPAHWayne90 min

Nearby

Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.